Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 30, 2022, 5:48 PM CDT for 4 counties in Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2022, 5:48 PM CDT (22:48 UTC)
- Expired
- Apr 30, 2022, 6:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties DeWitt County, IL, Logan County, IL, McLean County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 25 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:46 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:32 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Apr 30, 2:32 PM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 232 PM CDT Sat Apr 30 2022 .SYNOPSIS... Issued at 232 PM CDT Sat Apr 30 2022 Severe weather is expected this afternoon across central IL. Thunderstorms are expected to form in central IL and move northeast this afternoon. Eventually, this activity is expected to develop into a line of thunderstorms and move east across east- central IL late this afternoon and into the evening hours. An active week is expected next week with periods of precipitation and near to slightly below average temperatures. && .SHORT TERM...(This evening through Sunday) ISSUED AT 232 PM CDT Sat Apr 30 2022 Currently, we have a warm front lifting north of the area this afternoon with an upper level low off to the west over IA and broad, difluent flow over IL. The ILX 18Z sounding showed a strong cap still in place, but that cap eroding and initiation is starting to take place across the area ahead of the cold front. The hi-res suite of models favor discrete cells developing into a QLCS over the course of the day. As of 19Z, the effective shear is around 50kts and MLCAPE is around 1000 J/kg in the southwestern forecast area. Expect CAPE to still increase to the 1000-2000 J/kg realm and shear profiles to favor supercell development initially. A Tornado Watch was recently issued for nearly the entire forecast area through 8 PM. Based on the latest guidance, expect the storms to have pushed off to the east into IN by around 8 PM. Winds have been breezy from the south today and expect them to stay up tonight, with the cold front pushing through the area and into IN this evening. Temps will be a bit cooler tomorrow with increasing clouds and highs mostly in the 60s. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 232 PM CDT Sat Apr 30 2022 On Sunday night, the upper low will be to the north moving through northern MI, with weak ridging approaching from the west. Expect dry conditions with highs in the upper 60s early on Monday before another upper wave moves in from the west. Severe weather is not expected at this time with this system. However, the probability of precipitation with this system is nearly 100% across the entire area Monday night and early Tuesday. The pattern stays active with another system moving across the Southern Plains and into the mid MS River Valley by the end of the week. There is a fair chance for severe weather with this system, however it may stay to the south of central IL. Temperatures will be near to slightly below average during this period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1232 PM CDT Sat Apr 30 2022 MVFR cigs have developed across the area today. Expect thunderstorm activity to develop within the next hour or so. Expect MVFR cigs off and on today along with TSRA and perhaps MVFR vis with the rain as well. The activity is expected to develop in the PIA/SPI/BMI area and drift NE...and eventually develop into a line of storms that will sweep east...affecting DEC and CMI as well. The activity should clear the state by around 01Z. There should be a period of clearing before MVFR cigs move into the area towards morning. Winds stay up a bit from the SW tonight also. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Knutsvig SHORT TERM...Knutsvig LONG TERM...Knutsvig AVIATION...Knutsvig
Hazardous weather outlook, Apr 30, 3:10 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 310 PM CDT Sat Apr 30 2022 ILZ028>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 011100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-Marshall- McLean-Menard-Moultrie-Peoria-Piatt-Richland-Sangamon-Shelby- Stark-Tazewell-Vermilion-Woodford- 310 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are expected through sunset. Some of the storms will be severe, capable of producing damaging wind gusts in excess of 60 mph, hail, and possible tornadoes. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Monday night into Tuesday. It is too early to determine the threat for severe weather at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely. West of I-57, activation is most likely before 6 pm. Near and east of I-57, activation is most likely between 4 pm and 8 pm. ILZ027-036-040-041-047-049-050-011100- Cass-Fulton-Knox-Mason-Morgan-Schuyler-Scott- 310 PM CDT Sat Apr 30 2022 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible during the late afternoon, with the threat diminishing by 6 pm. Some of the storms will be strong to locally severe, capable of producing damaging wind gusts in excess of 60 mph, hail, and a tornado or two. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Additional thunderstorms are possible Monday night into Tuesday. It is too early to determine the threat for severe weather at this time. Lingering flooding on the Illinois River from Havana to Beardstown is expected to subside during the second half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon through 6 pm. Geelhart
In the hours before
Special weather statement, Apr 30, 4:33 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
433 PM CDT Sat Apr 30 2022
ILZ029>031-037-302200-
Tazewell-Marshall-Peoria-Woodford-
433 PM CDT Sat Apr 30 2022
...A strong thunderstorm will impact portions of Marshall,
northwestern Woodford, north central Tazewell and northeastern Peoria
Counties through 500 PM CDT...
At 433 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Peoria, or near Peoria, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Washington, Germantown Hills, Spring Bay and Bay View Gardens
around 445 PM CDT.
Other locations in the path of this storm include Chillicothe,
Metamora, Rome and Washburn.
This includes the following highways...
Interstate 39 between mile markers 28 and 40.
Interstate 474 between mile markers 0 and 12.
Interstate 74 between mile markers 86 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM CDT for central
Illinois.
&&
LAT...LON 4111 8934 4110 8905 4093 8905 4092 8904
4060 8961 4071 8973
TIME...MOT...LOC 2133Z 223DEG 33KT 4070 8959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
25Local storm report, Apr 30, 5:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
540 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 E CHATHAM 39.68N 89.64W
04/30/2022 M1.00 INCH SANGAMON IL TRAINED SPOTTER
&&
ERWINLocal storm report, Apr 30, 5:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
546 PM CDT SAT APR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 1 N STANFORD 40.45N 89.22W
04/30/2022 M67 MPH MCLEAN IL TRAINED SPOTTER
REPORT RELAYED BY EMERGENCY MANAGER.
&&
ERWINThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:33 PM CDT | Special Weather Statement | ILX | Marshall | 27 min |
| Apr 30, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 30 min |
| Apr 30, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 43 min |
| Apr 30, 6:05 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 25 min |
| Apr 30, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 46 min |
| Apr 30, 6:34 PM CDT | Tornado Warning | ILX | McLean | 41 min |
| Apr 30, 6:58 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Moultrie, Piatt | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.